Does Imuran (Azathioprine) screw up the absorption of other meds?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kam#7
Regular Member


Date Joined Jun 2008
Total Posts : 125
   Posted 11/13/2008 12:12 PM (GMT -7)   
I have been on Imuran for several months. Recently, I have noticed the effects of everything from caffeine and cold medicine has drastically increased. I took an Allegra D recently (which before immuran I took every day with no issues). I had not taken it in a while cause my insurance cut me off. I ran out of my usual Zyrtec and took a sample of Alegra D that I had. I thought i was going to crawl out of my skin. I also got the same reaction a few weeks ago when I took a tylenol cold medicine. Finally, I have noticed that my reaction to caffeine has become much more sensitive too.

Overall, I feel jumpy and I HATE that feeling, as I am so prone to anxiety as it is. It just feels like something very physical is happening.

Is this an effect of the immuran?? My hair is starting to fall out more too - Which i know is the imuran.

Help!? What is happening?
35 year old female - Diagnosed w/Crohn's 2002 - Surgery 2004

Currently taking: Pentasa, Entocort, Imuran, Immodium, Zoloft, Wellbutrin, Seroquel


Krica
Regular Member


Date Joined Apr 2007
Total Posts : 99
   Posted 11/13/2008 1:54 PM (GMT -7)   
hi, i have been on imuran over three years and i do not have any side effects. I am pregnant and feeling great!!! Take care!!!

29Lancelot
Regular Member


Date Joined Aug 2008
Total Posts : 37
   Posted 11/13/2008 3:36 PM (GMT -7)   
I have been taking Imuran for most of 2 years and haven't had any of the issues you describe.

  • CD dx '86. Re-section '93. Dx Crohn's Colitis '98.
  • Participation in Remicade trials (fistulae) late 90's.
  • Manifestations of fissures, fistula, scleritis, polyarthralgia and erythema nodosum.
  • Presently on Imuran, Cipro, Flagyl
  • Remicade (2nd attempt - after 10 yrs - failed).  


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 11/13/2008 3:46 PM (GMT -7)   
Kam, I don't know, but I can tell you that my mother had the same problem with caffeine when she was on chemotherapy. Maybe it would be a good idea to ask your doctor or pharmacist and see if they can provide a better answer?
Co-Moderator Crohn's Forum.


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 11/13/2008 4:15 PM (GMT -7)   
You might want to discuss your hair loss also with your doctor when you discuss the increase in anxiety feelings. Imuran is a folic acid antagonist. My doctor wrote me a script for folic acid and it has helped with the hair loss.

I noticed that Imuran heightened the effect of alcohol when I first took it. I had a drink for my daughter's birthday a couple days after starting Imuran. Half a margarita and I was practically on my lips!
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:45 AM (GMT -7)
There are a total of 2,735,273 posts in 301,288 threads.
View Active Threads


Who's Online
This forum has 151395 registered members. Please welcome our newest member, kaneben66.
278 Guest(s), 13 Registered Member(s) are currently online.  Details
rollout, JayMot, imagardener2, ufindjess, summer16, Paxton, Huddie, Dmc695, soynomore, Traveler, sam12, haggis, kaneben66


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer